A logic for uncertain probabilities

Josang, Audun (2001) A logic for uncertain probabilities. International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems, 9(3), pp. 279-311.

View at publisher


We first describe a metric for uncertain probabilities called opinion, and subsequently a set of logical operators that can be used for logical reasoning with uncertain propositions. This framework which is called subjective logic uses elements from the Dempster-Shafer belief theory and we show that it is compatible with binary logic and probability calculus.

Impact and interest:

653 citations in Scopus
334 citations in Web of Science®
Search Google Scholar™

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

2,718 since deposited on 30 Apr 2007
310 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 7204
Item Type: Journal Article
Refereed: Yes
Keywords: Subjective Logic, Belief Theory, Probabiistic Logic
DOI: 10.1142/S0218488501000831
ISSN: 0218-4885
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > PURE MATHEMATICS (010100) > Mathematical Logic Set Theory Lattices and Universal Algebra (010107)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Past > Institutes > Information Security Institute
Copyright Owner: Copyright 2001 World Scientific Publishing Company
Copyright Statement: Electronic version of an article published as International Journal of Uncertainty Fuzziness and Knowledge-Based Systems. 9(3):pp. 279-311.
Deposited On: 30 Apr 2007 00:00
Last Modified: 09 Jun 2010 12:39

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page